In need of Post-Surgery medication advice

Hello all,

I came through my ovarian cyst surgery just fine & appreciated the tip to ask the anesthesiologist for zofran in the mix. Now I have a new issue--don't we all!

Doc gave me Percocet 5-325, w/ 800 ibuprofen & still on my Gabapentin. It's all been good 5 days past surgery. Also happy to report that I am down to 2 mgs of Ropinerole Extended Release since being on 12m mgs in January. Also still taking my lifesaving iron bisglycinate w/ Ropinerole, and gabapentin at 5:00 pm daily.

In the last two days I have been waking up at 8 AM yesterday and 4 AM today with RLS sensations in my left shoulder & leg. I never had it in the morning before or on that side or in my shoulder--very strange. I don't know what to do about it. I need your wise advise.

I don't want to add in more Ropinerole. Each time I took iron with OJ immediately plus the Percocet if it was the right time--every 4 hrs., but now I'm trying to taper off the Percocet, so stretching out to one every 6 or 8 Hrs. Could that be the cause? Can one get hooked on Percocet in 4 or 5 days? Am I experiencing withdrawal from that? The iron helps too, but don't want to OD on iron. What should I do?

Bganim

1 Reply

oldestnewest
  • Tapering off the opiates could be the issue, mind you the withdrawal from the Dopamine Agonist could be responsible too.

    Restlessness/restless legs is a side effect of opiate withdrawal. You have two options for the withdrawal - stop cold turkey and you will have a couple of horrible weeks but it will be over at that OR have a slow tapering making sure that when you drop a bit you stabilise well before dropping again. It is much slower this way but can be easier for some; I'm too impatient and prefer just to stop but it isn't comfortable. Don't be panicking about addiction, the opiates are not as addictive as we are made to believe if used properly. I would doubt you'd even have any tolerance after only 4/5 days.

    If it were me I would be pointing the finger at the DA and the withdrawal from that. It can take a VERY long time to get off that poison, (I call it poison but I am very glad of it!), look for Nick-the-Turks posts on here about his journey away from it.

    Also you were on WAY too high a dose of dopamine afaik the max dose is 2 or 3mg 12mg is asking for bother - it can cause augmentation which is a worsening of the symptoms occurring earlier and spreading over the body:

    sleepreviewmag.com/2015/02/...

    I had augmentation but didn't know it, neither did my GP, it was only the good info I got here that made me realise it.

    Hope that helps.

    Take care.

You may also like...